MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an unspecified procedure, an advance 14 lp low profile balloon catheter was contralaterally advanced from the common femoral artery (cfa) to the below the knee (bk) lesion.The balloon ruptured as it was attempted to be inflated at the lesion.Another advance 14 lp low profile balloon catheter (refer to medwatch 1820334-2018-00332) was attempted to be utilized to complete the procedure; however, it ruptured as well.Another manufacturer's device was used to successfully complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional / corrected information: the two advance 14 lp low profile balloon catheters (longitudinally - unsure) ruptured at nominal pressure.The patient's below the knee (bk) lesion was located in the anterior tibial artery.Vessel calcification was noted at the lesion.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each balloon is 100% inspected and verified prior to release.A review of the device history record shows no nonconforming events.The sub-assembly lots were also reviewed and two non-conformances were noted; however, all non-conforming product was scrapped or re-worked as appropriate prior to completion of the final lot.There were no other reported complaints for this lot number.It was reported that the balloon was advanced and inflated in a significantly calcified area and it is possible that the reported failure is related to the patient condition.However, based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7221663
Report Number1820334-2018-00331
Device Sequence Number11242227
Product Code DQY
UDI-Device Identifier10827002503172
UDI-Public(01)10827002503172(17)180109(10)5566893
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2-12
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer01/25/2018
02/01/2018
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date01/29/2018
02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1